Current time in Korea 07:39 Nov 12 (Tue) Year 2019 KCS KCS Publications
KCS Publications
My Journal Log In Register
HOME > Search > Browsing(BKCS) > Archives

Bulletin of the Korean Chemical Society (BKCS)

ISSN 0253-2964(Print)
ISSN 1229-5949(Online)
Volume 10, Number 6
BKCSDE 10(6)
June 20, 1989 

 
Title
Study of Diffusion Controlled Reactions in Liquids: A Perturbation Series Solution and a Numerical Solution of the Smoluchowski Equations
Author
Mino Yang, Sangyoub Lee, Yung Sik Kim, Kook Joe Shin*
Keywords
Abstract
A general perturbation series solution of the Smoluchowski equation is applied to investigate the rate of recombination and the remaining probability of a pair of particles in liquids. The radiative boundary condition is employed and the convergence of the perturbation series is analyzed in terms of a convergene factor in time domain. The upper bound to the error introduced by the n-th order perturbation scheme is also evaluated. The long time behaviors of the rate of recombination and the remaining probability are found to be expressed in closed forms if the perturbation series is convergent. A new and efficient method of purely numerical integration of the Smoluchowski equation is proposed and its results are compared with those obtained by the perturbation method. For the two cases where the interaction between the particles is given by (i) the Coulomb potential and (ii) the shielded Coulomb potential, the agreement between the two results is found to be excellent.
Page
529 - 535
Full Text
PDF